Hail, Box Butte
- When
- June 28, 7:27 PM MST to 7:33 PM MST
- Where
- Box Butte County, 5 mi W of Alliance
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.100, -102.983
3/4 to 1 inch diameter hail reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 28, 12:50 PM MST, 6 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MDT TUE JUN 28 2005 .SHORT TERM...PAC NW UPPER TROF KICKING OUT DESERT SW UPPER LOW AND EJECTING IT NE. THIS WILL CROSS THE REGION LATER THIS EVENING WITH INCREASING CONVECTION NOW MOVING INTO WRN PARTS OF THE CWA. EXPECT SHOWERS AND TSTRMS TO CONTINUE TO SPREAD EAST ACROSS THE CWA THRU THIS EVENING AS SYSTEM NEARS WITH BEST CHC FOR STRONG STORMS OVER THE PANHANDLE WHERE BETTER MOISTURE EXISTS. LATER TONIGHT FIRST UPPER TROF SHIFTS ACROSS REGION AND PUSHES PACIFIC FRONT ACROSS THE CWA WITH SFC DOWNSLOPE FLOW EXPECTED TO END CONVECTION OVER THE PLAINS BY MORNING. OUT WEST SCTD SHOWERS SHOULD STILL REMAIN AS PAC NW UPPER TROF MOVES ACROSS. 2ND UPPER TROF MOVES ACROSS WEDS AFTN WITH BEST CHC FOR SHOWERS OVER THE FAR NORTH PART OF THE CWA CLOSER TO UPPER SYSTEM. -RE- .LONG TERM...WED NGT INTO SAT...FLAT UPPER RIDGE SHIFTG OVER AREA WED NIGHT INTO THU MRNG WITH DRY AIRMASS OVER REGION. LOW LEVEL RETURN FLOW THU AFTN/EVNG WITH SOME INSTBLTY SHLD BE ENUF FOR SOME LATE DAY SHWRS/TSTMS FAR SE WY INTO SRN PART OF PNHNDL. DRIER AND WARMER CONDITIONS RETURN FOR FRI INTO SAT...WITH PERHAPS SOME LATE DAY TSTMS SAT MAINLY N AS WEAK CDFNT SLIPS INTO AREA...DRIVEN BY WEAK FLAT UPR TROF RIPPLING EWD ACRS MT/ND. SAT NGT THRU TUESDAY...FAST WESTERLY FLOW ALOFT AS OUR TYPICAL SUMMER PATTERN CONTINUES INTO EARLY JULY. PAC SHORTWAVE SKIRTS ACROSS US/CANADIAN BORDER SUNDAY AND MONDAY AND MAY KICK OFF A ROUND OF SHOWERS AND THUNDERSTORMS FOR THE FOURTH OF JULY FESTIVITIES BUT WAY TOO EARLY TO GIVE ANY SPECIFICS. SHORTWAVE DROPS A BOUNDARY THROUGH THE AREA TUESDAY MORNING WITH HIGH PRESSURE SETTLING SOUTHEASTWARD. TEMPS WILL CONTINUE ABOVE NORMAL WITH BELOW NORMAL CHANCES OF PRECIP. DEMKO && CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT TUE JUN 28 2005 WYZ061>066-291130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1026 AM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON AND SPREAD OVER LOWER ELEVATIONS BY LATE AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT THE STRONGER ONES MAY PRODUCE BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS AGAIN ON WEDNESDAY AND MAINLY OVER THE SNOWY RANGE AND LARAMIE VALLEY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067>070-291130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1026 AM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE HIGHER TERRAIN OF EASTERN WYOMING BY LATE THIS AFTERNOON AND SPREAD EAST OVER THE NEBRASKA PANHANDLE THROUGH THE EVENING. ATMOSPHERIC CONDITIONS PRIMARILY FAVOR STRONG GUSTY WINDS IN ASSOCIATION WITH THE STORMS BUT SOME HAIL IS ALSO POSSIBLE...MAINLY OVER THE NORTHERN PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR LATE DAY THUNDERSTORMS EXISTS OVER THE AREA MAINLY ON WEDNESDAY...THURSDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON OVER THE NORTHERN NEBRASKA PANHANDLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT TUE JUN 28 2005 NEZ002>003-290400- BOX BUTTE-DAWES- 244 PM MDT TUE JUN 28 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 547 IN EFFECT UNTIL 10 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BOX BUTTE... DAWES... THIS INCLUDES THE CITIES OF...ALLIANCE AND CHADRON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 20 N BAGGS 41.33N 107.66W
06/28/2005 61 MPH CARBON WY MESONET
COW CREEK RAWS SITE
0430 PM TSTM WND GST SARATOGA 41.45N 106.81W
06/28/2005 59 MPH CARBON WY AWOS
WINDS OCCURRED FROM 430 - 440 PM
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL ALLIANCE 42.10N 102.87W
06/28/2005 0.88 INCH BOX BUTTE NE TRAINED SPOTTER
0513 PM HAIL 1 E ALLIANCE 42.10N 102.85W
06/28/2005 0.88 INCH BOX BUTTE NE TRAINED SPOTTER
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 612 PM MDT TUE JUN 28 2005 NEZ021-055-290500- CHEYENNE-MORRILL- 612 PM MDT TUE JUN 28 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 11 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE CHEYENNE... MORRILL... THIS INCLUDES THE CITIES OF...SIDNEY...BRIDGEPORT AND BAYARD. NEZ002>003-290400- BOX BUTTE-DAWES- 612 PM MDT TUE JUN 28 2005 ...TORNADO WATCH NUMBER 547 REMAINS VALID UNTIL 10 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BOX BUTTE... DAWES... THIS INCLUDES THE CITIES OF...ALLIANCE AND CHADRON.
The Cheyenne radar (KCYS), 185 km away, was scanning. The volume nearest the first event began at 02:26 UTC.
1 hail. Local standard time, as filed.
3/4 to 1 inch diameter hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454322.